Aa
Aa
A
A
A
Close
Avatar universal

Armour Thyroid dosage was too high and caused hyperthyroid, how soon will it pass?

Hi all, I was diagnosed with hypothyroidism about a year ago after switching to a new primary care physician who ran very thorough labs initially. I had a TSH around 6.5 and Free T3 and T4 at the bottom end of the reference range.

We've been gradually increasing Armour Thyroid dosage and got up to 180mg, then after several months on that (3-4 months) I began showing hyper symptoms - tachycardia, high frequency tremor in hands, etc. Labs confirmed this. We dropped the Armour dosage to 90mg and I was ok for about a week but the hyper symptoms are now back again.

My real question is, do I need to simply go off Armour Thyroid for a few days to let the accumulated T4 clear? And then do I ramp the dose back up slowly?  

Also FYI, my physician is not an endo, but goes to great lengths to learn as much as he can. My concern with going to an endo is that Armour was working GREAT until I apparently accumulated too much T4 and as it converted I became hyper. I don't want to get stuck on Synthroid and have the problems that many Synthroid patients have, hence my reluctance to try another physician just yet.  But, this is miserable, with the minor tremor and anxiety and nervousness in my voice this is all causing.

Finally, I'm not Hashi's, just primary hypothyroidism that runs in the family.
Thank you!
1 Responses
Avatar universal
Please post your most recent lab test results and reference ranges shown on the lab report that you say confirmed your symptoms.  

When you say you don't have Hashi's, have you been tested for Thyroid Peroxidase and Thyroglobulin antibodies?  Those tests are TPO ab and TG ab.
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.